MAUDE Adverse Event Report: ZIMMER MEDIZINSYSTEME GMBH COOLTONE; STIMULATOR, MUSCLE, POWERED, FOR MUSCLE CONDITIONING

ZIMMER MEDIZINSYSTEME GMBH COOLTONE; STIMULATOR, MUSCLE, POWERED, FOR MUSCLE CONDITIONING
Model Number 5034
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 05/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cooltone¿ device is an electromagnetic muscle stimulation device indicated for improvement of abdominal tone and strengthening of the abdominal muscles and buttocks.The electromagnetic field induces a current of sufficient amplitude and duration to ultimately stimulate supramaximal muscle contractions.These contractions might have led to repositioning of iud.
 
Event or Problem Description
Abbvie received a report on 5/31/2023 ((b)(4)): a provider reported to allergan that a patient received a cooltone treatment to the abdomen on (b)(6) 2023 and presented with "strong abdominal contractions that sucked her [plastic skyla] iud up further into her uterus".The patient was in extreme pain and ended up going to the er to have it repositioned" 1 day post treatment.

Brand Name
COOLTONE
Common Device Name
STIMULATOR, MUSCLE, POWERED, FOR MUSCLE CONDITIONING
Manufacturer (Section D)
ZIMMER MEDIZINSYSTEME GMBH
junkersstrasse 9
neu-ulm, bavaria 89231
GM  89231
Manufacturer (Section G)
ZIMMER MEDIZINSYSTEME GMBH
leibnizstrasse 9
neu-ulm, bavaria 89231
GM   89231
Manufacturer Contact
stefan leinweber
junkersstrasse 9
neu-ulm, bavaria 89231
GM   89231
MDR Report Key21662846
Report Number0008010720-2024-01701
Device Sequence Number12848727
Product Code NGX
UDI-Device Identifier04053815076698
UDI-Public04053815076698
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K220601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5034
Device Catalogue NumberCS-MS-002-D-00
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Initial Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age40 YR
Patient SexFemale